Side effects of Nexplanon?

TMI
I got the Nexplanon implant June 21st 2019, i was supposed to start my period July 16th and ever since the day i was supposed to start my period i have dark brown almost black thick discharge. Its not enough to fill a tampon but its enough to make me feel gross and feel bad about myself during sex. It looks a little like coffee grounds some times even. I called the OBGYN and have an appointment scheduled for next week but im just wondering if anyone else has experienced this?

6 Likes

I have the nexplanon. I personally hate it. But I never had discharge like your describing. I actually stopped getting my menstrual cycle.

Thats sounds like clots and I probably wouldn’t wait for an appointment honestly. Black usually is never good in terms of discharge out of the body

I would definitely get checked sooner than later. Black discharge may mean old blood or clots.

2 Likes

I had the Paragard and had black periods frequently for about 4 out of the 7 years I had it. My doctor said it was just “old blood”.

That’s old blood. I HATE getting it. But you should see your doctor and see if there is anything to fix it.

It’s just old blood, nothing to worry about

I’m 49 this is my 2nd go around with Nexplanon…periods have been messed up here n there but nothing serious…hope u get answers sweetie.

I only had spotting for like two months after getting nexplanon so the spotting is normal

I had the nexplanon for about 2 months now and i love it , i had some cramps at beginning and i just got over like a 2 week period (more like spotting) but other than that its been the best for me!

I have an iud and this happens sometimes. It’s because it’s old. Like I’ll go 3 or 4 months with no period and then one month it will be dark brownish sometimes blackish just spotting for a day or 2 and then it’s either gone for months or spots that ugly color for up to a week until my body expells all that old stuck up in there blood. There’s nothing wrong with you but I get it. You don’t want your man seeing you like that. I would just shower really well before sex and it should stay at Bay long enough until your done. His penis shouldn’t be covered in brown blood but if it is by some off chance just tell him that’s what it looks like with that form of birth control. Lol

I would go to ER to be seen you should never have black coming out of your body

2 Likes

I have old blood spottimg i got mine on the 11th

I did that when I went on the shot…it’s old blood…and it’s going to look darker than it is when it’s soaked into a tampon or pad…

That’s the blood taking longer to leave the uterus ! The longer is takes to travel is makes that darker red color I have the same BC and that was happening to my in the beginning and I searched what it means and also doctor had told me the same thing . All is fine and will go away

2 Likes

Black just means old blood. Happens to me all the time, but I have adenomyosis.

1 Like

Definitely experienced this throughout almost the whole 3 years I’ve had nexplanon. I hated it because it was almost constant… my doc told me that it was different for everyone😓 the worst experience ever…

I had nexplanon and hated it it made me moody and gain weight I also bled for 2.5 months straight from the time they put it in till I had them remove it

1 Like

Yes I have the nexplanon implant and it does this to me I have had one real period since Feb of this year… I spot for like 2 weeks that dark brown like your describing I’ll stop for a week or so and then start spotting again my man dont care tho we just shower after and it’s not enough to make a mess (sorry for the TMI)

1 Like

If you have a medical concern seek medical help… Not advice on Facebook. You could be putting your life at risk relying on the comforting words of strangers. SMH

1 Like